Alert archive / Ohio / Special Weather Statements in 2021

Special Weather Statement, NWS Cleveland, OH

December 7, 2021Ashtabula County, Lake County, Ohio; Crawford County, Erie County, Pennsylvania

NWS Cleveland, OH issued this special weather statement at Dec 7, 2021, 12:35 AM EST for Ashtabula County, Lake County, Ohio; Crawford County, Erie County, Pennsylvania. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 7, 2021, 12:35 AM EST (05:35 UTC)
Expired
Dec 7, 2021, 2:00 AM EST
In force
85 min
Issued by
NWS Cleveland, OH

Counties Ashtabula County, OH, Lake County, OH, Crawford County, PA, Erie County, PA

The radar

The Cleveland radar (KCLE), 149 km from the middle of the area, began a volume at 05:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 5.6 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2021-12-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2021-12-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1063 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

070 
WWUS81 KCLE 070535
SPSCLE

Special Weather Statement
National Weather Service Cleveland OH
1235 AM EST Tue Dec 7 2021

OHZ011>014-089-PAZ001>003-070700-
Geauga OH-Lake OH-Ashtabula Lakeshore OH-Cuyahoga OH-
Ashtabula Inland OH-Northern Erie PA-Southern Erie PA-Crawford PA-
1235 AM EST Tue Dec 7 2021

...An intense lake effect snow band will affect northern Geauga...
northeastern Cuyahoga...Lake...Ashtabula...Erie and northern Crawford
Counties Until 200 AM EST....

At 1232 AM EST, radar indicated a heavy lake effect snow band 
impacting far-northeast Cuyahoga County, Lake County, far-northern 
Geauga County, and much of Ashtabula County into Erie and Crawford 
Counties in northwest Pennsylvania.

HAZARDS INCLUDE...
Winds to 40 mph...
Visibility rapidly dropping to less than a quarter of a mile...

Locations impacted include...
Cleveland, Erie, Painesville, Ashtabula, Willowick, Meadville,
Conneaut, Chardon, Fairport Harbor, Geneva-On-The-Lake, Euclid,
Mentor, Willoughby, Eastlake, Corry, Edinboro, Geneva, North East,
Union City and Madison.

Use extra caution if you must travel into or through this lake effect
snow band. Rapid changes in visibility and potentially slick roads
are likely to lead to accidents. Consider delaying travel until this
snow band passes your location.

LAT...LON 4174 7962 4158 8074 4154 8162 4176 8129
      4203 8034 4213 8010 4214 8014 4217 8012
      4215 8006 4227 7978 4201 7976 4199 7961
TIME...MOT...LOC 0532Z 239DEG 35KT 4171 8132 

&&

ODOT DMS  313, 314, 315, 320, 326, 330, 331, and 332.

$$

Garuckas

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Dec 6, 9:06 PM EST, 3 hours 29 minutes earlier.

Area forecast discussion, Dec 6, 9:06 PM EST, 3 hours 29 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
906 PM EST Mon Dec 6 2021

.SYNOPSIS...
Low pressure centered in Quebec will continue to move east
tonight, leaving a surface trough over the area into Tuesday
morning. High pressure will build east across the area on
Tuesday afternoon and persist into Tuesday night. A low pressure
system will track up the East Coast Tuesday night into
Wednesday, possibly clipping part of the area.

&&

.NEAR TERM /THROUGH TUESDAY NIGHT/...
Update...
Most of the near-term forecast remains valid. Mesoscale model
guidance, including the 00Z/Tues HRRR, is in good agreement
that a west-northwesterly mean low-level flow of cold air will
maintain an upstream moisture connection to Lake Michigan. This
will allow a more singular band of heavier lake-effect snow
(LES) to be focused across Lake County, northern Ashtabula
County, southern Erie County, PA, and northern Crawford County,
PA through the wee hours of Tuesday morning amidst deeper low-
level moisture, lake-induced CAPE of ~400 J/kg, lake-induced
EL's near 10kft AGL, and strong/maximized ascent in or very near
a cloudy DGZ. Isolated lightning is possible through about
midnight given lake-induced CAPE near 200-300 J/kg in the
primary charge separation zone. The LES should then weaken
considerably toward daybreak Tuesday as the west-northwesterly
mean low-level flow becomes drier and lake-induced CAPE/equilibrium
levels decrease/lower. Snow totals are expected to reach 3-5" where
the heaviest and most persistent LES falls across the northern
portion of inland Ashtabula County, southern Erie County, and
northern Crawford County. This is where a Winter Weather Advisory is
now in effect until 7 AM EST Tuesday morning. Lesser snow totals are
expected in the rest of the primary snowbelt, including far-northern
Ashtabula and Erie Counties.

Previous Discussion...
A strong low pressure system centered over Quebec continues to
impact the area this evening. Strong winds associated with
strong CAA across the area have resulted in widespread sustained
winds near 20 knots, gusting to 25-35 knots in many places.
Areas along the lakeshore may see locally stronger winds as a
result of strong onshore flow and as a result a Wind Advisory
remains in effect through late tonight. The increased CAA has
also resulted in a steady fall of temperatures today, with most
areas already in the 30s. Temperatures will continue to fall
overnight, reaching lows in the mid to low 20s. Winds will
gradually weaken into the early overnight hours as high
pressure begins to build into the area.

Aside from the strong wind, lake effect snow will begin to
develop this evening and persist overnight for the primary
snowbelt. Beginning around 22Z, inversion heights over the area
increase to near 10 kft with ample low level moisture present.
850-mb temperatures of -12 to -16C will advect across Lake Erie,
allowing for lake induced CAPE values exceeding 400 J/kg at
times. From 22Z through approximately 6Z Tuesday, these
parameters will lead to areas of moderate to heavy snowfall,
gradually tapering in intensity after 6Z as the inversion
heights begin to fall and overall instability weakens. Much of
the snow should dissipate near sunrise on Tuesday, although a
few light lake effect snow showers may persist especially across
NW PA. With this update, have opted to increase snowfall totals
a bit, with the highest amounts of 2-4 inches possible along the
Erie/Crawford border in PA. Biggest uncertainty with this
forecast and the location of the highest totals will be how the
strong onshore flow impacts these bands. There is a good chance
that these may shift further inland than typical for lake effect
snow, which may lead to a more dispersed snow total, versus all
in one area. This will need to continue to be monitored into the
evening, but for now have opted to not issue an advisory based
on the above justification. In addition to the typical
snowbelt, have opted to also add chance snow showers across NW
OH this evening as strong winds may be enough force to usher in
a few light snow showers from the lake effect forming off of
Lake Michigan.

As mentioned, overall lake effect should begin to taper on
Tuesday as high pressure builds into the area and winds become
more southwesterly, shifting much of the lake effect north into
western NY. On Tuesday night, a low pressure system will begin
to make its way up the East Coast, possibly bringing light snow
showers to the eastern portion of the area by Wednesday morning.
High temperatures on Tuesday will be in the mid to upper 20s
with overnight lows in the low 20s.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
Westerly to southwesterly flow will generally keep light lake effect
snow showers offshore and over Lake Erie or across Northwest
Pennsylvania Wednesday morning. It appears that winds back to the
northwest and moisture and forcing increase slightly Wednesday
afternoon and evening with the passage of an upper-level trough, so
continue PoPs through Wednesday evening. Not seeing signs of
significant additional snow accumulations at this time. Cool temps
continue through Wednesday, with highs in the low to mid 30s. Mid-
level moisture and forcing wane quickly as a ridge builds in from
the west Wednesday night which will result in dry weather quickly
developing across the entire area. Wednesday's overnight lows should
dip into the lower 20s. Warm air advection develops during the day
Thursday as low pressure takes shape over the southern Plains. This
will result in isentropic lift/moisture and potential for scattered
showers. Temps should warm into the 40s on Thursday, so expect rain
to the the primary precipitation type, but can't rule out some
snowflakes mixing with rain on Thursday night as lows fall into the
low to mid 30s.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
A significant warmup is expected Friday into early Saturday as warm
air advection continues and the aforementioned low deepens across
the central Plains Friday and moves northeast into the Upper Great
Lakes Friday night. Highs will likely climb into the 50s to near 60
degrees Friday and possibly Saturday, with Friday night's lows in
the low to mid 30s. A low level jet will develop Friday afternoon
and evening as the low pushes a potent cold front east towards the
local area, allowing moisture to deepen and rain to expand across
the during this time. Will need to continue to monitor the potential
for gusty winds with the development of the low level jet. The
cold front will traverse the local area Saturday, although
cold westerly to northwesterly flow will develop behind the front,
which may provide an opportunity for snow across the eastern half of
the area into Sunday morning. Expect precipitation to taper off
rapidly by Sunday afternoon as broad high pressure builds in from
the west. Highs will drop to the upper 30s to lower 40s Sunday, but
temps may warm several degrees with the arrival of the high on
Monday. Overnight lows over the weekend will be in the 30s.

&&

.AVIATION /00Z Tuesday THROUGH Saturday/...
A sharp trough over and near the Great Lakes should weaken
gradually before dissipating Tuesday afternoon. Simultaneously,
a surface ridge builds gradually from the Upper Midwest through
00Z/Wed. Westerly surface winds of 10 to 20 knots, gusting up to
30 knots, are expected to ease after 05Z/Tues. Regional surface
winds should then back to southwesterly and trend 5 to 15 knots
by late Tuesday morning and persist through the end of the TAF
period.

Widespread borderline VFR/MVFR ceilings are expected with low
clouds through 05Z/Tues, with a very gradual scattering of low
clouds expected to occur thereafter. However, these numerous
low clouds are expected to persist generally east and east-
southeast of Lake Erie through at least Tuesday morning; perhaps
the entire TAF period, especially at KERI. Bands of lake-effect
snow will persist generally east or east-southeast of Lake Erie
through the TAF period. The steadiest lake snow is expected
generally ESE of Lake Erie through about 08Z/Tues and will
likely impact KERI at times. MVFR ceilings and MVFR to IFR
visibility are expected with the lake snow. Brief periods of
LIFR visibility are possible. Quieter weather and VFR visibility
are expected outside the lake-effect snow.

Outlook...Non-VFR possible with periods of snow and/or rain
Tuesday night through Saturday.

&&

.MARINE...
Lake Erie will be quite unsettled for the next several hours as a
deep low moving northeast across Quebec slides a cold front east of
the lake. Currently seeing westerly gales across the majority of the
lake with low water occurring in the western basin. Water levels
should bottom out over the next few hours and begin to rise
overnight after winds relax later this evening. Westerly flow is
allowing water levels at Erie, PA to rise, so will need to monitor
the potential for minor lakeshore flooding as westerly gales
continue through this evening. The current Low Water Advisory looks
good for now, but will adjust the headlines as needed in later
updates. Will also need to monitor how much water levels rise as the
water sloshes back into the western basin as winds relax, but not
too concerned since winds should gradually decrease. Gales should
subside by midnight tonight, so not making any changes to the Gale
Warning at this time. Small Craft Advisories will be needed through
Tuesday morning as winds slowly diminish and waves gradually
decrease. Winds will generally be westerly at 10 to 15 knots Tuesday
night through Wednesday. Deep southwesterly flow develops ahead of
an approaching cold front on Thursday, resulting in southerly flow
increasing to 15 to 20 knots by Thursday night into Friday. Will
need to monitor the potential for additional
headlines during this time.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Wind Advisory until 1 AM EST Tuesday for OHZ012-089.
     Winter Weather Advisory until 7 AM EST Tuesday for OHZ014.
PA...Wind Advisory until 1 AM EST Tuesday for PAZ001.
     Winter Weather Advisory until 7 AM EST Tuesday for PAZ002-003.
MARINE...Low Water Advisory until 4 AM EST Tuesday for LEZ142>144-
     162>164.
     Gale Warning until 10 PM EST this evening for LEZ142>147-
     162>167.
     Gale Warning until 1 AM EST Tuesday for LEZ148-149-168-169.

&&

SYNOPSIS...Campbell
NEAR TERM...Campbell/Jaszka
SHORT TERM...Maines
LONG TERM...Maines
AVIATION...Jaszka
MARINE...Maines
Hazardous weather outlook, Dec 6, 10:07 PM EST, 2 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
1007 PM EST Mon Dec 6 2021

LEZ145-146-165-166-OHZ003-006>011-017>023-027>033-036>038-047-080315-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
1007 PM EST Mon Dec 6 2021

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio and northwest Ohio.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ142>144-162>164-080315-
Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH-
The Islands to Vermilion OH-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
1007 PM EST Mon Dec 6 2021

...LOW WATER ADVISORY IN EFFECT UNTIL 4 AM EST TUESDAY...

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Low Water Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-147>149-167>169-080315-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Willowick to Geneva-on-the Lake OH-Geneva-on-the-
Lake to Conneaut OH-Conneaut OH to Ripley NY-Willowick to Geneva-on-
the-Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-
the-Lake to Conneaut OH beyond 5 nm off shoreline to US-
Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
1007 PM EST Mon Dec 6 2021

...GALE WARNING IN EFFECT UNTIL 1 AM EST TUESDAY...

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ014-PAZ002-003-080315-
Ashtabula Inland-Southern Erie-Crawford-
1007 PM EST Mon Dec 6 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST TUESDAY...

This Hazardous Weather Outlook is for northeast Ohio and northwest
Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ012-089-PAZ001-080315-
Lake-Ashtabula Lakeshore-Northern Erie-
1007 PM EST Mon Dec 6 2021

...WIND ADVISORY IN EFFECT UNTIL 1 AM EST TUESDAY...

This Hazardous Weather Outlook is for northeast Ohio and northwest
Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

Periods of steady lake effect snow are expected tonight, especially
through the wee hours of Tuesday morning. Snow totals should average
1 to 3 inches by daybreak.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ013-080315-
Geauga-
1007 PM EST Mon Dec 6 2021

This Hazardous Weather Outlook is for northeast Ohio.

.DAY ONE...Tonight.

Periods of steady lake effect snow are expected tonight, especially
through the wee hours of Tuesday morning and in the northern-half of
Geauga County. Snow totals should average 1 to 3 inches by daybreak.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Dec 6, 7:46 PM EST, 4 hours 49 minutes before
Special Weather Statement
National Weather Service Cleveland OH
746 PM EST Mon Dec 6 2021

OHZ012-014-089-PAZ001-002-070145-
Lake OH-Ashtabula Lakeshore OH-Ashtabula Inland OH-Northern Erie PA-
Southern Erie PA-
746 PM EST Mon Dec 6 2021

...A band of lake effect snow will affect northeastern
Lake...northern Ashtabula and Erie Counties until 845 PM EST....

At 737 PM EST, a band of moderate to heavy lake effect snow extended
from North Perry and North Madison, to Ashtabula, McKean and
Wattsburg.

HAZARDS INCLUDE...
Wind gusts to 40 mph...
Visibility rapidly dropping to a half mile or less...
and snowfall rates up to 1 inch per hour...

Locations impacted include...
Erie, Painesville, Ashtabula, Conneaut, Fairport Harbor,
Geneva-On-The-Lake, Corry, Edinboro, Geneva, North East, Union City,
Madison, Girard, North Kingsville, Perry, Waterford, Albion,
Wattsburg, Northwest Harborcreek and Harborcreek.

Use extra caution if you must travel into or through this lake
effect snow band, including motorists traveling on Interstate 90 in
Ohio and Pennsylvania. Rapid changes in visibility and potentially
slick roads are likely to lead to accidents. Leave extra stopping
distance between vehicles and consider delaying travel if you
encounter heavy snow.

LAT...LON 4201 7976 4200 7962 4198 7961 4187 7961
      4185 8052 4180 8052 4174 8130 4185 8104
      4187 8090 4191 8080 4203 8034 4214 8009
      4215 8011 4214 8014 4217 8012 4217 8008
      4215 8010 4215 8006 4227 7977
TIME...MOT...LOC 0037Z 270DEG 49KT 4191 8047

Clark
Local storm report, Dec 6, 8:57 PM EST, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
857 PM EST MON DEC 06 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     SNOW             2 NW EDINBORO           41.90N  80.16W
12/06/2021  M2.0 INCH        ERIE               PA   TRAINED SPOTTER

            12-HOUR SNOWFALL.

&&

EVENT NUMBER CLE2101263

CLARK
Special weather statement, Dec 6, 11:35 PM EST, 1 hour before
Special Weather Statement
National Weather Service Cleveland OH
1135 PM EST Mon Dec 6 2021

OHZ011>014-089-070530-
Geauga OH-Lake OH-Ashtabula Lakeshore OH-Cuyahoga OH-
Ashtabula Inland OH-
1135 PM EST Mon Dec 6 2021

...A heavy lake effect snow band will affect northern Geauga...
northeastern Cuyahoga...Lake and Ashtabula Counties Until 1230 AM
EST....

At 1132 PM EST, radar indicated a heavy lake effect snow band
impacting far-northeast Cuyahoga County, Lake County, far-northern
Geauga County, and much of Ashtabula County.

HAZARDS INCLUDE...
Wind gusts up to 40 mph.
Visibility rapidly dropping to less than a quarter of a mile.
Fresh snow accumulations up to 1 to 2 inches by 12:30 AM Tuesday
morning.

Locations impacted include...
Painesville, Ashtabula, Willowick, Conneaut, Chardon, Fairport
Harbor, Geneva-On-The-Lake, Euclid, Mentor, Cleveland Heights,
Willoughby, Eastlake, Geneva, Madison, North Kingsville, Perry,
Orwell, Andover and Timberlake.

Use extra caution if you must travel through this heavy snow band.
Rapid changes in visibility and slick roads are likely to lead to
accidents. Consider delaying travel until this snow band passes your
location.

LAT...LON 4154 8052 4154 8161 4156 8161 4176 8129
      4176 8124 4185 8104 4187 8090 4191 8080
      4198 8052
TIME...MOT...LOC 0432Z 280DEG 41KT 4169 8118

&&

ODOT DMS  312, 313, 314, 315, 320, 326, 330, 331, and 332.

Jaszka
Local storm report, Dec 7, 12:02 AM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1202 AM EST TUE DEC 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     NON-TSTM WND DMG 3 NW ERIE               42.15N 80.13W
12/06/2021                   ERIE               PA   PARK/FOREST SRVC

            SEVERAL TREES DOWN AT PRESQUE ISLE STATE
            PARK.

&&

KEC
Special weather statement, Dec 7, 12:35 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1235 AM EST Tue Dec 7 2021

OHZ011>014-089-PAZ001>003-070700-
Geauga OH-Lake OH-Ashtabula Lakeshore OH-Cuyahoga OH-
Ashtabula Inland OH-Northern Erie PA-Southern Erie PA-Crawford PA-
1235 AM EST Tue Dec 7 2021

...An intense lake effect snow band will affect northern Geauga...
northeastern Cuyahoga...Lake...Ashtabula...Erie and northern Crawford
Counties Until 200 AM EST....

At 1232 AM EST, radar indicated a heavy lake effect snow band
impacting far-northeast Cuyahoga County, Lake County, far-northern
Geauga County, and much of Ashtabula County into Erie and Crawford
Counties in northwest Pennsylvania.

HAZARDS INCLUDE...
Winds to 40 mph...
Visibility rapidly dropping to less than a quarter of a mile...

Locations impacted include...
Cleveland, Erie, Painesville, Ashtabula, Willowick, Meadville,
Conneaut, Chardon, Fairport Harbor, Geneva-On-The-Lake, Euclid,
Mentor, Willoughby, Eastlake, Corry, Edinboro, Geneva, North East,
Union City and Madison.

Use extra caution if you must travel into or through this lake effect
snow band. Rapid changes in visibility and potentially slick roads
are likely to lead to accidents. Consider delaying travel until this
snow band passes your location.

LAT...LON 4174 7962 4158 8074 4154 8162 4176 8129
      4203 8034 4213 8010 4214 8014 4217 8012
      4215 8006 4227 7978 4201 7976 4199 7961
TIME...MOT...LOC 0532Z 239DEG 35KT 4171 8132

&&

ODOT DMS  313, 314, 315, 320, 326, 330, 331, and 332.

Garuckas

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 6, 7:46 PM ESTSpecial Weather StatementCLEAshtabula, Lake59 min
Dec 6, 8:44 PM ESTWinter Weather AdvisoryCLEAshtabula, Lake10 hr
Dec 6, 9:59 PM ESTSmall Craft AdvisoryCLE17 hr
Dec 6, 11:35 PM ESTSpecial Weather StatementCLEAshtabula, Cuyahoga, Lake55 min
Dec 7, 2:12 AM ESTSpecial Weather StatementCLEAshtabula, Lake93 min

Nearby

Special Weather Statements in Ohio, 2021Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.